Heart & Cardiology/High blood pressure.
QUESTION: Dear Sir,
My wife at 69,is taking Espin-2.5mg & Atenij-25mg.once a day,since March-2006.She had Panic disorder & BP went to 190/110mmHg.After almost 6/8months it got stabilized at 110/70 & being monitored every 6months.
I at 76,had also High BP:160/100mmhg.Since Sept 2011,I am also prescribed same drugs as Physician was concerned to safe-guard against-if remains unnoticed!!!
We both are having Narrow-Angle Glaucoma & being treated/monitored every 3/4months for IOP.
Would you like to comment,whether these drugs are having side effect to cause Diabetes.Couple of times it was monitored but sugar level was normal.
Please advise if any other checks are required!
My EGC was normal in 2012.
Kindly also comment if the drugs can be stopped for couple of months to observe/monitor any disturbance of BP.
With warm regards,
To my understanding espin is not a BP medicine, rather a medicine that is used for anxiety or depression? Atenij is atenolol i believe.
There is some evidence that the use of beta blockers or maybe diuretics can increase the incidence of diabetes, however that is felt to be mainly in those with a risk of developing diabetes in the first place and generally doesn't way in to our decision making.
My major comment here is that you are using the drug atenolol to control blood pressure when is is not even a recommended first or send line agent. I would consider the use of another medication such as a calcium channel blocker or an ace inhibitor as they are more efficacious and are supported by good outcomes data.
If it confirmed you have hypertension it isn't recommended you stop medications to see the effect of that, the exception being is in people who make lifestyle changes such as exercise and weight loss to see if they can come off the medications.
hope that was helpful,
[an error occurred while processing this directive]---------- FOLLOW-UP ----------
QUESTION: Dear Sir,
I am indeed obliged for such clear-cut explanation.My wife & me are 35/56Kg wt.respectively & leaving quite active life,as Vegetarians.
I do some exercise as I had little effect of Arthritis on left leg,however We do walk couple of Kms/Day.
Of course,with ageing our anxiety level is high,though there is no financial/social issues in our life.
In general,Physicians in India,once BP drugs start,do not permit to stop(reason not Known!!!) & insist to continue life-long.
I would definitely discuss about Calcium channel blocker/an ace inhibitor for change over.
We are scared of only about any adverse effects on Nerves'system concerning vision.
Kindly suggest the brand name of the drugs & also opine as the BP in both cases was confirmed after monitoring for 5/6months & controlled at 110/70mmHg & 145/80mmHg with plus minus fluctuation of 10mmHg-for my wife & me respectively.
I would once again request to kindly respond.
Thanking you,a lot.
With warm regards,
I don't feel strongly about a particular brand of ACE inhibitor, see what is available where you are and go with that, often it comes down to your preference, for example whether you would want once daily or twice daily dosing , weighed up against the cost of the medicine. In terms of calcium channel blocker, amlodipine is the one i typically prescribe, i have linked an article above to the side effects.
Your wife blood pressure is excellent, your is a little above the optimal range. If you both feel strongly against taking medicines then particularly in your wife's case she can stop for a while and monitor the response.
Im glad to see you live a healthy lifestyle and keep physically active. One key element in blood pressure control is the strict restriction of sodium, watch that carefully as a high sodium intake is associated with resistance to bp medicines.
Hope that was helpful,